MAUDE Adverse Event Report: WILLIAM COOK EUROPE ZENITH ALPHA¿ THORACIC ENDOVASCULAR GRAFT PROXIMAL TAPERED COMPONENTS; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM COOK EUROPE ZENITH ALPHA¿ THORACIC ENDOVASCULAR GRAFT PROXIMAL TAPERED COMPONENTS; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number ZTA-PT-46-42-233-W
Medical Device Problem Codes Malposition of Device (2616); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/11/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Investigation is still in progress.
 
Event or Problem Description
Description of event according to the initial reporter: during the tevar procedure, the physician attempted to land the zenith alpha thoracic endovascular graft at the left common carotid artery.As the device started to deploy it jumped back 4.5 cm (b)(4).The rest of the device deployed in the normal manor and released from the delivery system with no problems.Due to the 4.5 cm gap between the intended landing zone and the actual landing zone, a zta-p-46-125-w graft was successfully placed landing with the proximal graft edge at the ostium of the left common carotid artery.At this time a zta-d-42-204-w device was utilized and went through the deployment device sequence in the proper order.However, the distal bare stent appeared to be stuck in the bottom cap of the delivery system.The handle was dismantled and the physician pulled off all the trigger wires.The physician pulled the grey positioner down to the bottom of the device touching the bottom of the stent graft but the reverse tapered dilator tip of the stent graft bare metal stent and could not be removed.It was then noted that the bare stent must have crossed on itself at the stent apices (b)(4).At this point a wire was advanced from the contralateral common iliac artery and placed directly through one of the bare distal stents.A 6mm x 2cm boston mustang balloon was inflated in the stent and pushed up in a cephalad direction (towards the head) which released the stent, landing the graft in the targeted site.Patient outcome: the patient did require an additional procedure due to this occurence: zta-p-46-125-w was placed due to the zenith alpha endovascular graft jumped back 4.5 cm.
 
Additional Manufacturer Narrative
(b)(4).Summary of investigational findings: based on the provided information it was not possible to determine the root cause of the reported event.It is unclear whether it was the introduction system or the stent graft that jumped back during deployment.As per ifu the reported distal migration of the device could possibly be avoided by momentarily decrease of the patient¿s mean arterial pressure to approximately 80 mm hg as stated in the ifu.No evidence to suggest that the device was not manufactured according to specification.Cook medical will continue to monitor for similar events.
 
Event or Problem Description
Description of event according to the initial reporter: during the tevar procedure, the physician attempted to land the zenith alpha thoracic endovascular graft at the left common carotid artery.As the device started to deploy it jumped back 4.5 cm ((b)(4)).The rest of the device deployed in the normal manor and released from the delivery system with no problems.Due to the 4.5 cm gap between the intended landing zone and the actual landing zone, a zta-p-46-125-w graft was successfully placed landing with the proximal graft edge at the ostium of the left common carotid artery.At this time a zta-d-42-204-w device was utilized and went through the deployment device sequence in the proper order.However, the distal bare stent appeared to be stuck in the bottom cap of the delivery system.The handle was dismantled and the physician pulled off all the trigger wires.The physician pulled the grey positioner down to the bottom of the device touching the bottom of the stent graft but the reverse tapered dilator tip of the stent graft bare metal stent and could not be removed.It was then noted that the bare stent must have crossed on itself at the stent apices ((b)(4)).At this point a wire was advanced from the contralateral common iliac artery and placed directly through one of the bare distal stents.A 6 mm x 2 cm boston mustang balloon was inflated in the stent and pushed up in a cephalad direction (towards the head) which released the stent, landing the graft in the targeted site".Patient outcome: the patient did require an additional procedure due to this occurence: zta-p-46-125-w was placed due to the zenith alpha endovascular graft jumped back 4.5 cm.

Brand Name
ZENITH ALPHA¿ THORACIC ENDOVASCULAR GRAFT PROXIMAL TAPERED COMPONENTS
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM COOK EUROPE
4632 bjaeverskov
DA 
MDR Report Key6039201
Report Number3002808486-2016-01258
Device Sequence Number16319688
Product Code MIH
UDI-Device Identifier10827002382364
UDI-Public(01)10827002382364(17)190321(10)E3428569
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P140016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/11/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberZTA-PT-46-42-233-W
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/12/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/19/2016
Supplement Report FDA Received Date03/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;